MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PROXIS¿ URETERAL ACCESS SHEATH

C.R. BARD, INC. (COVINGTON) -1018233 PROXIS¿ URETERAL ACCESS SHEATH
Model Number 231045
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was confirmed, as cause unknown.Evaluation report of the returned sample, submitted by futurematrix interventional, stated that when a stylus light was used to look inside of the sheath for any defects, a horizontal scratch was noticed measuring approximately 2mm in length at approximately half way down the shaft.A second scratch was noticed vertically measuring approximately 5-6mm in length as well.The liner appeared to be intact with 2 small scratches.Burr on mandrels was considered a potential root cause, however was ruled out due to all mandrels being 100% inspected for any burrs or sharp edges prior to use.Sheath liner was 100% inspected under darkened room lighting using a stylus light.Personnel were verified to be trained to the manufacturing instructions.Futurematrix interventional concluded that the root cause cannot be determined due to the unknown size of the kidney stone being removed.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿directions for use: activate the hydrophilic coating by placing the dilator and sheath components into saline or sterile water.Place an 0.035" (0.889mm) or 0.038" (0.965mm) guidewire into the ureter using standard endourology techniques.Ensure the dilator lock is securely engaged with sheath hub prior to insertion.Insert the guidewire into the tapered end of the dilator/sheath assembly and gradually advance the assembly into the ureter.Note: placement of the assembly can be verified using fluoroscopy or radiographic means.While maintaining sheath position, disengage the dilator lock from the sheath hub to gently remove the dilator.Do not advance sheath without the dilator in place.Note: suture holes are provided on sheath hub for securing externally, if desired.An endoscope and/or related instruments can now be used through the ureteral sheath as needed.If desired, irrigation can be applied using the luer connector on the dilator.Upon completion of the access procedure, gently withdraw the device.Discard the device in accordance with hospital procedures and with applicable laws and regulations.For urological use only.".
 
Event or Problem Description
It was reported that there was an unidentifiable thread found during the case, from the sheath.The doctor has inquired on what the material may be.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description

Brand Name
PROXIS¿ URETERAL ACCESS SHEATH
Common Device Name
SHEATH
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9125858
Report Number1018233-2019-06002
Device Sequence Number380677
Product Code FED
UDI-Device Identifier00801741101694
UDI-Public(01)00801741101694
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2022
Device Model Number231045
Device Catalogue Number231045
Device Lot NumberBMDRFM09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1